A Riverside high school student was revived on campus after overdosing on a fentanyl-laced pill she believed to be oxycodone, police said Thursday.
The Arlington High School student — whose name and age were not released — began experiencing a medical episode and stopped breathing inside of a school office on Oct. 20, according to the Riverside Police Department.
School staff and an on-campus Riverside Police school resource officer performed CPR on the girl and used an AED Defibrillator to revive her, according to police.
The girl started to breathe again and emergency responders administered Narcan to her when they arrived, helping her regain consciousness, police said.
The investigation by the school resource officer determined that the student had purchased what she believed to be an M30 pill, a "suspected counterfeit oxycodone tablet containing fentanyl," the department said.
She bought the pill over social media and had it delivered to her home, police said.
Detectives following up on the investigation arrested two people for selling the pill to the girl, though their names and ages were not released.
“This investigation reinforces the ongoing collaborative efforts to educate our community, and more importantly our youth, about the dangerous consequences fentanyl and other narcotics are responsible for,” said Riverside Police Chief Larry Gonzalez.
Overdoses have plagued Southern California high schools this year, with seven LAUSD students overdosing from pills that possibly contained fentanyl just in September, police said.
One student, 15-year-old Melanie Ramos, died.
The overdose at Arlington High School was the first to affect a Riverside Unified School District student, according to the RUSD District Deputy Supt. Tim Walker.
"Students and families need to know that fentanyl is real and deadly,” Walker said.
This story originally appeared in Los Angeles Times.